MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO FLAT MARKERS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO FLAT MARKERS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSDV0016
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during calibration, before a cori assisted tka, homing was completed at first attempt.Point probe verification failed with error: the point probe tip did not register near any of the divots.Please ensure the following: *the probe tip is in the tracker divot, and *the tracker and probe are visible to the camera.Both point probe and tracker were solid green on screen.Different angles and distances were tried from camera and still same error.They disassembled drill completely then reassembled.Homing calibration was completed at first try, but the point probe verification failed again.Again, they tried it a few more times and all failed.They checked flat marker attachment multiple times, replaced two that may have looked dirty but still did not verify.By that moment, too much time went by.Surgeon was ready to begin and decided to do manual instrumentation.Therefore, the procedure was completed with a delay of less than 30 minutes, by changing the surgical technique.They took the hardware and unit outside to see what could have been the cause.After extreme force, they were able to get a marker on probe to snap in.This account has complained ever since the new markers became available of how hard it is to snap on.When trouble shooting, they checked all markers and by my visual interpretation, they all looked snugged.Even took them off and reattached while trouble shooting.Both point probe and drill tracker were visible the whole time.They even had difficulty in snapping each marker on the trackers.Patient was not harmed as consequence of this problem.No other complications were reported.
 
Additional Manufacturer Narrative
The navio flat markers, part number pfsdv0016, lot number 20kk00073, intended for treatment was not returned for evaluation, therefore a device analysis was unable to be performed.The reported problem could not be confirmed with a visual inspection.The image does not confirm the flat marker not sitting properly.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The navio surgical technique guide for knee arthroplasty provides guidelines for recovering to a fully manual procedure in the ¿recovery procedure guidelines¿.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical review concluded that the lot/ serial number reported in this event is related to a corrective/preventive action.As this event is a known issue and already investigated in a corrective action, the product prints/specifications/procedure review task will not be performed.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with a non conforming material associated with the bottom part of the flat marker.As a part of corrective action a hardness test was implemented across all suppliers of flat marker housing parts.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
H3, h6: the navio flat markers, part number pfsdv0016, lot21ck00022 intended for use in treatment were not returned for evaluation; thus, a visual and functional evaluation could not be performed, and a relationship between the reported event and the device could not be determined.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints has identified prior events.Although the reported problem was not confirmed, factors that may have contributed to the reported symptom may be associated with improper assembly or misaligned tracker array.A capa, nc, hhe/pra, field action review was not completed.The product was not returned and no evidence was made available to link the complaint to a capa, hhe/pra, field action.The navio surgical technique guide for knee arthroplasty provides guidelines for recovering to a fully manual procedure in the ¿recovery procedure guidelines¿.This failure is an identified failure mode within the risk assessment and the anticipated risk level is still adequate.Per complaint details from the united states, following unsuccessful troubleshooting steps, the surgeon was ready to begin and decided to proceed using manual instrumentation.The procedure was completed with a delay of less than 30 minutes, by changing the surgical technique.Patient was not harmed as consequence of this problem and no other complications were reported.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.If the product associated with this event is returned or provided at a future date, this evaluation will be reopened for investigation.

Brand Name
NAVIO FLAT MARKERS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12321215
Report Number3010266064-2021-00603
Device Sequence Number14453560
Product Code OLO
UDI-Device Identifier00885556628904
UDI-Public00885556628904
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2023
Device Model NumberPFSDV0016
Device Catalogue NumberPFSDV0016
Device Lot Number21CK00022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer02/01/2022
07/19/2023
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date02/02/2022
07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown